Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 270, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 27, 2001, 8:41 PM CDT for Blaine County, Major County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 27, 2001, 8:41 PM CDT (01:41 UTC)
- Expired
- May 27, 2001, 9:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Blaine County, OK, Major County, OK
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 5:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2894 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1394 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 280142 SVROKC OKC011-093-280215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 841 PM CDT SUN MAY 27 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLAINE COUNTY IN NORTHWEST OKLAHOMA MAJOR COUNTY IN NORTHWEST OKLAHOMA * UNTIL 915 PM CDT * AT 841 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 6 MILES WEST OF FAIRVIEW...MOVING SOUTHEAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE FAIRVIEW...ISABELLA AND LONGDALE THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PARTICULARLY DAMAGING WINDS IN EXCESS OF 65 MPH. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3640 9859 3631 9883 3603 9849 3618 9823 BT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 8:41 PM CDT, 0 minutes earlier.
Area forecast discussion, May 27, 8:41 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 841 PM CDT SUN MAY 27 2001 DESPITE WIDESPREAD SEVERE T-STORMS ACROSS N OK... WHICH WILL SWEEP SE ACROSS MOST IF NOT ALL OF THE REST OF THE CWA OVERNIGHT... PREVIOUS FORECAST PACKAGE COVERED THINGS SO WELL THAT ONLY MINOR ADJUSTMENTS ARE NEEDED AT THIS TIME. WILL DROP THE PROBABILITY WORDING ACROSS N AND CENTRAL OK, AND UP POPS TO LIKELY/CATEGORICAL IN THE S, AS SOLID LINE OF CONVECTION ALONG LEADING EDGE OF MCS ENSURES THAT NEARLY ALL AREAS WILL GET A PIECE OF THE ACTION. STORMS AND ASSOCIATED SEVERE POTENTIAL WILL DECREASE BY OR JUST AFTER MIDNIGHT IN THE N AS THE COMPLEX MOVES S OF THESE AREAS. MAIN SEVERE THREAT EXPECTED TO BE DAMAGING WINDS AS THE ASSOCIATED COLD POOL ACCELERATES SE-WARD, BUT LARGE HAIL ALSO WILL REMAIN A THREAT WITH SOME OF THE CORES. FLASH FLOOD THREAT APPEARS TO BE LESSENING AS THE PRIMARY CONVECTIVE LINE IS PERPENDICULAR TO THE MOTION VECTOR, REDUCING THE THREAT OF TRAIN ECHOES. STILL NEED TO KEEP A MENTION OF HEAVY RAINFALL, THO. ZONE UPDATE OUT BY 9 PM. ANOTHER UPDATE WILL BE NEEDED AROUND MIDNIGHT TO ADDRESS TEMPORAL WORDING AND UPDATE THE PROGRESS OF THE MCS. 24 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, May 27, 6:51 PM CDT, 1 hour 50 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
651 PM CDT SUN MAY 27 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM WOODS OK 1.00 INCH HAIL
05/27/01 WOODS CAPRON FD
0644 PM BURLINGTON OK .75 =INCH HAIL
05/27/01 ALFALFA SPOTTER REPORT
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:08 PM CDT | Tornado Warning | OUN | Harper | 52 min |
| May 27, 7:26 PM CDT | Tornado Warning | OUN | Alfalfa | 34 min |
| May 27, 7:33 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 42 min |
| May 27, 7:50 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 55 min |
| May 27, 8:01 PM CDT | Severe Thunderstorm Warning | OUN | Major | 44 min |
| May 27, 8:15 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 30 min |
| May 27, 8:23 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 37 min |
| May 27, 8:28 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Roger Mills | 47 min |
| May 27, 8:40 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher | 50 min |
| May 27, 8:50 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 40 min |
| May 27, 8:56 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 34 min |
| May 27, 9:00 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 30 min |
| May 27, 9:25 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 65 min |
| May 27, 9:25 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 65 min |
| May 27, 9:26 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 64 min |
| May 27, 9:26 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 64 min |
| May 27, 9:56 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa | 64 min |
| May 27, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 61 min |
| May 27, 10:22 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 38 min |
| May 27, 10:22 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 53 min |
| May 27, 10:30 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma | 30 min |
| May 27, 10:32 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer | 58 min |
| May 27, 10:43 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 62 min |
| May 27, 10:48 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 42 min |
| May 27, 10:48 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 42 min |
| May 27, 10:48 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 42 min |
| May 27, 10:57 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 63 min |
| May 27, 11:01 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 29 min |
| May 27, 11:10 PM CDT | Tornado Warning | OUN | Carter | 35 min |
| May 27, 11:13 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 47 min |
| May 27, 11:29 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love, Marshall | 61 min |
| May 27, 11:29 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Stephens | 61 min |
| May 27, 11:29 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Murray | 61 min |
| May 27, 11:46 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 29 min |
| May 27, 11:53 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 37 min |
| May 28, 12:00 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 30 min |
| May 28, 12:21 AM CDT | Severe Thunderstorm Warning | OUN | Bryan, Johnston, Marshall | 54 min |
| May 28, 12:21 AM CDT | Severe Thunderstorm Warning | OUN | Atoka | 54 min |
| May 28, 1:50 AM CDT | Severe Thunderstorm Warning | OUN | Custer, Roger Mills | 40 min |
| May 28, 2:17 AM CDT | Severe Thunderstorm Warning | OUN | Washita | 43 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.